Georgia, 2014Damaging Winds in Georgia, June 7, 2014
June 7, 2014 · NWS CHS · 5 events in 2 counties and zones
Numerous showers and thunderstorms developed over the area as a weak cold front interacted with several outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms developed over the area as a weak cold front interacted with several outflow boundaries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 7, 4:25 PM EST, 2 hours earlier.
Area forecast discussion, Jun 7, 4:25 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SAT JUN 7 2014
.SYNOPSIS...
A FRONT WILL CONTINUE TO DRIFT THROUGH THE REGION TONIGHT. THE FRONT
WILL GRADUALLY DISSIPATE BY SUNDAY WHILE ANOTHER COLD FRONT APPROACHES
FROM THE WEST. THIS FRONT WILL STALL AND WEAKEN WEST OF THE AREA THROUGH
MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
GRIDDED AND TEXT FORECASTS HAVE BEEN UPDATED TO REFLECT NEAR-TERM
MESOSCALE TRENDS. KCLX SHOWS TWO WELL PRONOUNCED MESOSCALE
BOUNDARIES. ONE...THE REMNANT SEA BREEZE CIRCULATION...EXTENDS
FROM EASTERN ALLENDALE SOUTH TO JUST WEST OF THE SAVANNAH AIRPORT
THEN BENDS SOUTH ALONG I-95. THIS SECOND IS AN OUTFLOW BOUNDARY
MOVING ACROSS EASTERN HAMPTON COUNTY THAT ORIGINATED FROM
CONVECTION ONGOING OVER NORTHERN COLLETON COUNTY. THE AIRMASS
AHEAD OF THESE FEATURES REMAINS ADEQUATELY MOIST AND UNSTABLE PER
07/21Z INSTABILITY PLOTS...SO EXPECT ADDITIONAL CONVECTION TO
FIRE OVER THE NEXT FEW HOURS ACROSS SOUTHEAST GEORGIA. THE SHORT
TERM ACTIVITY IS EXPECTED TO CONCENTRATE OVER ALLENDALE...HAMPTON...
SCREVEN AND POSSIBLY EFFINGHAM COUNTIES WHERE THE AFOREMENTIONED
BOUNDARIES ARE PROGGED TO INTERSECT AND COULD POSE A FLOOD THREAT.
FURTHER CONVECTIVE OUTFLOWS SHOULD SPARK ADDITIONAL CONVECTION TO
THE SOUTHWEST AS EVENING APPROACHES...BUT COVERAGE SHOULD NOT BE
AS GREAT AS INSOLATION BEGINS TO WANE WITH SUNSET.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
EXPECT A PRETTY TYPICAL WEATHER REGIME FOR THIS TIME OF YEAR DURING
THIS PERIOD WITH HIGHS NEAR 90/LOWS NEAR 70 AND MAINLY
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. A COLD FRONT
APPROACHING FROM THE WEST SUNDAY WILL STALL OUT AS THE UPPER FLOW
BACKS AHEAD OF AN UPPER TROUGH/LOW OVER THE CENTRAL CONUS. THE FRONT
WILL WEAKEN INTO A TROUGH OF LOW PRESSURE AND REMAIN INLAND THROUGH
TUESDAY WHILE HEIGHTS ALOFT BUILD A BIT. MUCH OF THE CONVECTIVE
TRENDS WILL DEPEND ON THE TIMING OF SHORTWAVES ALOFT MOVING THROUGH
AROUND THE NORTHERN SIDE OF THE MID-LEVEL TROUGH OVER THE GULF OF
MEXICO BUT GENERALLY THE HIGHER CHANCES /CAPPED AT 40 PERCENT FOR
NOW/ WILL BE INLAND DURING THE AFTERNOON/EVENING. THE SEVERE THREAT
OVERALL IS LOW GIVEN THE EXPECTATION THAT MOST STORMS WILL BE OF THE
PULSE VARIETY. HOWEVER...LOCALLY ENHANCED RISKS ARE POSSIBLE
DEPENDING ON MESOSCALE BOUNDARIES SUCH AS THE SEA BREEZE AND
CONVECTIVE OUTFLOWS. THE BEST COMBO OF INSTABILITY AND SHEAR LOOKS
TO BE ON SUN SO THIS IS WHEN WE WOULD EXPECT A SLIGHTLY BETTER RISK
THAN MON/TUE. LOCALLY HEAVY RAINFALL/FLOODING WILL BE POSSIBLE EACH
DAY GIVEN THE HIGH PWAT VALUES AND WEAK STORM MOTIONS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A GENERAL SUMMERTIME PATTERN IS EXPECTED THROUGH MIDWEEK AS ONSHORE
FLOW PERSISTS AHEAD OF A TROUGH OF LOW PRESSURE SLOWLY SHIFTING OVER
THE MIDWEST AND OHIO VALLEY. SUFFICIENT LOW LVL MOISTURE WILL BE IN
PLACE FOR AT LEAST A SLIGHT CHANCE TO CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE SOUTHEAST WHILE TEMPS PEAK IN THE UPPER 80S TO
AROUND 90 WEDNESDAY AND THURSDAY AFTERNOON. MUCH UNCERTAINTY REMAINS
AS WE HEAD INTO THE WEEKEND...BUT THE GENERAL CONSENSUS IS THAT
ENERGY ASSOCIATED WITH THE LOW TO OUR NORTHWEST WILL EVENTUALLY
SHIFT OVER THE MID ATLANTIC AND SOUTHEAST STATES DURING THE
WEEKEND...THUS PROVIDING ADDITIONAL SHOWER AND THUNDERSTORM CHANCES
THROUGH LATE WEEK. OVERALL HIGH TEMPS SHOULD REMAIN IN THE UPPER 80S
TO AROUND 90 THROUGH THE WEEKEND...WITH OVERNIGHT LOWS NEAR 70 AWAY
FROM THE COAST.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THE BIGGEST NEAR TERM CONCERN FOR THE TERMINALS IS THE POTENTIAL
FOR DIRECT IMPACTS FROM THUNDERSTORMS. KCHS ALREADY HAS
THUNDERSTORMS IN THE VICINITY AND THE TAF HAS BEEN INITIALIZED
WITH VCTS. I HAVE ALSO ADDED A TEMPO FOR MVFR TS CONDITIONS
BETWEEN 18Z-20Z. THEREAFTER...THE THINKING IS THAT THE ACTIVITY
WILL SHIFT SOUTHWESTWARD TOWARDS KSAV. AS SUCH...I HAVE A SIMILAR
TEMPO AT KSAV BETWEEN 20Z-23Z. OVERNIGHT...ACTIVITY SHOULD DIMINISH
AND BOTH SITES ARE VFR THROUGH INTO EARLY SUNDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT
RESTRICTIONS EACH AFTERNOON/EARLY EVE DUE TO SHOWERS/THUNDERSTORMS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
TONIGHT...THE WEAK FRONT THAT IS CURRENTLY LAYING ACROSS THE LOCAL
WATERS FROM WEST TO EAST WILL DISSIPATE AND A MUCH MORE UNIFORM FLOW
REGIME WILL SETTLE IN. EASTERLY FLOW MAY BACK A BIT MORE
EAST-NORTHEASTERLY AND WINDS WILL BE 10 KT THROUGH MOST OF THE
NIGHT. SEAS WILL GENERALLY BE 2 FT WITHIN 20 NM AND 2-3 FT BEYOND.
SUNDAY THROUGH THURSDAY...ATLANTIC HIGH PRESSURE WILL REMAIN
CENTERED TO THE EAST OF THE WATERS WHILE A TROUGH OF LOW PRESSURE
PERSISTS INLAND. THIS PATTERN WILL MEAN MOSTLY SOUTHERLY WINDS 15 KT
OR LESS...MAINLY HIGHEST NEAR THE COAST EACH AFTERNOON WITH THE SEA
BREEZE. SEAS GENERALLY 3 FT OR LESS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
ST
Hazardous weather outlook, Jun 7, 2:58 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SAT JUN 7 2014
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-082000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
358 PM EDT SAT JUN 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOCALLY HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THIS EVENING ACROSS
THE REGION. SOME AREAS COULD SEE TORRENTIAL DOWNPOURS WITH A
POTENTIAL FOR LOCALIZED FLOODING OR PONDING IN STRONGER STORMS.
THE COVERAGE OF STORMS SHOULD DIMINISH DURING THE LATE EVENING
HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-082000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
358 PM EDT SAT JUN 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 7, 2:40 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FLASH FLOOD 1 E LADSON 32.98N 80.09W
06/07/2014 CHARLESTON SC SOCIAL MEDIA
1 CAR FLOODED AND PARKING LOT IMPASSABLE AT ASHTON
WOODS APARTMENTS.
&&
EVENT NUMBER CHS1400666Local storm report, Jun 7, 2:46 PM EST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD 4 WSW LADSON 32.96N 80.17W
06/07/2014 DORCHESTER SC 911 CALL CENTER
WARNING POINT REPORTED OLD TROLLEY ROAD CLOSED DUE TO
FLOODING BETWEEN TRAVELERS BOULEVARD AND SPRINGVIEW
LANE. DISABLED VEHICLE IN ROAD WITH PEOPLE STUCK IN THE
WATER.
&&
EVENT NUMBER CHS1400667
TIMTELocal storm report, Jun 7, 3:22 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HEAVY RAIN 3 SSW SUMMERVILLE 32.99N 80.20W
06/07/2014 M2.94 INCH DORCHESTER SC AMATEUR RADIO
&&
EVENT NUMBER CHS1400668Special weather statement, Jun 7, 4:29 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT SAT JUN 7 2014
SCZ042-047-072200-
HAMPTON-INLAND JASPER-
529 PM EDT SAT JUN 7 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES THROUGH 600 PM EDT...
AT 524 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR CAMP BRANCH...MOVING SOUTHWEST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAMP BRANCH...CUMMINGS...POSSUM CORNER...NIXVILLE...GRAYS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3259 8104 3275 8123 3287 8106 3278 8090
TIME...MOT...LOC 2129Z 035DEG 8KT 3279 8103
Local storm report, Jun 7, 4:30 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HEAVY RAIN 1 WSW LADSON 32.98N 80.13W
06/07/2014 M2.84 INCH DORCHESTER SC TRAINED SPOTTER
&&
EVENT NUMBER CHS1400669
TIMTESpecial weather statement, Jun 7, 6:05 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT SAT JUN 7 2014
GAZ088-100-101-SCZ042-047-072330-
BULLOCH-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
705 PM EDT SAT JUN 7 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 730 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SHEPPARDS TO
TUCKASEE KING TO PINELAND...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARNETT...SHEPPARDS...NEWINGTON...ROBERTVILLE...OAKY...KILDARE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3269 8165 3263 8138 3267 8104 3252 8092
3241 8122 3246 8157
TIME...MOT...LOC 2305Z 330DEG 7KT 3261 8153 3256 8132
3263 8112Thunderstorm Wind, Effingham
- When
- June 7, 6:25 PM EST to 6:26 PM EST
- Where
- Effingham County, 0.58 mi W of Kildare
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.530, -81.460
The Effingham County 911 Call Center reported a tree down on a power line at the intersection of Highway 21 and Clyo-Kildare Road.
Thunderstorm Wind, Effingham
- When
- June 7, 6:35 PM EST to 6:36 PM EST
- Where
- Effingham County, 0.9 mi SW of Ardmore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.490, -81.430
Broadcast media reported a large limb or top of a tree blown down into a farm field off Highway 21.
Thunderstorm Wind, Effingham
- When
- June 7, 6:45 PM EST to 6:46 PM EST
- Where
- Effingham County, 3 mi ENE of Tusculum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.410, -81.370
The Effingham County 911 Call Center reported multiple trees down at the 4000 block of Springfield Egypt Road.
Thunderstorm Wind, Bulloch
- When
- June 7, 7:30 PM EST to 7:31 PM EST
- Where
- Bulloch County, Statesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.450, -81.780
The Bulloch County Warning Point reported multiple trees down around Statesboro.
Thunderstorm Wind, Bulloch
- When
- June 7, 7:48 PM EST to 7:49 PM EST
- Where
- Bulloch County, 1.38 mi S of Esla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.200, -81.680
The Bulloch County Warning Point reported trees down on Highway 67 between Owens Road and Jones Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 7 to 8, 2014$124 million · 2.75 in hail · 24 events
- Flood in Missouri, June 7, 20141 death · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 7, 2014$250,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in New Mexico, June 7, 2014$305,000 · EF0 · 42 events
- Tornado and Damaging Winds in Kentucky, June 7, 2014$390,000 · EF1 · 5 events
- Flash Flooding and Heavy Rain in Iowa, June 7, 2014$300,000 · 13 events
- Flooding and Hail in Oklahoma, June 7 to 8, 2014$150,000 · 2 in hail · 24 events
- Tornado and Damaging Wind in Missouri, June 7, 2014$60,000 · EF1 · 4 events
- Damaging Winds in Alabama, June 7, 2014$87,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Florida, June 7, 2014$120,000 · 1 in hail · 4 events
- Flash Flood and Flood in Kansas, June 7, 2014$121,000 · 2 events
- Hail and Damaging Wind in Texas, June 7, 2014$29,000 · 2.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530363, 530364, 530417, 530423, 530426.